Telangiectasia (Spider Veins)

Autor: OncoLink Team
Fecha de la última revisión:

What is it?

Telangiectasia is reddish-purple “spider veins” on the top of the skin. It can be a late effect of radiation therapy. Telangiectasia may happen months to years after radiation therapy treatment and is limited to the skin within the treatment fields. These “spider veins” can have a negative impact on a patient's quality of life if they are in an obvious area and the patient is worried about how it looks.

Telangiectasia can be caused by damage to the capillary bed from radiation and is a permanent change, though the appearance of the veins may fade over time.

How is it managed?

Telangiectasia is a permanent change in the appearance of blood vessels, although it may fade over time. There are therapies that may reduce the appearance of telangiectasia such as laser treatment and injections.

When should I contact my care team?

Although telangiectasia is not a medical emergency, the appearance may be upsetting. If you find that the presence of telangiectasia is negatively impacting your daily life, contact your care provider.

Referencias

American Society of Plastic Surgeons. Spider Vein Treatment

Massachusetts General. Breast Cancer Radiation Therapy: What You Need To Know. Found at: https://www.massgeneral.org/radiationoncology/assets/pdfs/Breast_Cancer_Radiation_Therapy_What_You_Need_To_Know_MGH_2015.pdf

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
Q
R
S
T
U
V
W
X
Y
Z
#
C
E
L
M
P
S
T
Feedback?

Thank you for your feedback!